Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 403, NWS Shreveport, LA

October 18, 20115 parishes in Louisiana; Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 18, 2011, 4:49 AM CDT for 5 parishes in Louisiana; Union County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2011, 4:49 AM CDT (09:49 UTC)
Expired
Oct 18, 2011, 5:45 AM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Union County, AR, Bienville Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2329 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WUUS54 KSHV 180949
SVRSHV
ARC139-LAC013-027-049-061-111-181045-
/O.NEW.KSHV.SV.W.0403.111018T0949Z-111018T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 AM CDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
  WESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  EASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  WESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITIES OF...JUNCTION CITY...EL DORADO...

* UNTIL 545 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A BAND OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THE STORMS WERE LOCATED FROM NEAR ANTIOCH TO
  ARCADIA AND 6 MILES SOUTH OF ARCADIA...AND MOVING NORTHEAST AT 45  
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  BERNICE...WESSON...DUBACH...AND FARMERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS PARTS OF 
NORTHWEST LOUISIANA. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

&&

LAT...LON 3258 9241 3249 9242 3241 9292 3297 9307
      3328 9263 3290 9237 3258 9233
TIME...MOT...LOC 0945Z 241DEG 42KT 3268 9288

$$

06
1 follow-up statement
509 
WWUS54 KSHV 181031
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 AM CDT TUE OCT 18 2011

LAC013-027-049-061-181040-
/O.CAN.KSHV.SV.W.0403.000000T0000Z-111018T1045Z/
LINCOLN LA-JACKSON LA-CLAIBORNE LA-BIENVILLE LA-
531 AM CDT TUE OCT 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE...CLAIBORNE...
JACKSON AND LINCOLN PARISHES IS CANCELLED...

LAT...LON 3259 9241 3267 9241 3267 9248 3304 9271
      3328 9263 3290 9237 3258 9234
TIME...MOT...LOC 1030Z 241DEG 42KT 3293 9233

$$

ARC139-LAC111-181045-
/O.CON.KSHV.SV.W.0403.000000T0000Z-111018T1045Z/
UNION AR-UNION LA-
531 AM CDT TUE OCT 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR UNION COUNTY...AND UNION PARISH...

AT 530 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
FROM EAST OF JUNCTION CITY TO NEAR FARMERVILLE AND DOWNSVILLE 
LOUISIANA. THIS STORM WAS MOVING NORTHEAST NEAR 40 MPH. WINDS TO NEAR
60 MPH WILL BE POSSIBLE WITH THIS STORM. 

LAT...LON 3259 9241 3267 9241 3267 9248 3304 9271
      3328 9263 3290 9237 3258 9234
TIME...MOT...LOC 1030Z 241DEG 42KT 3293 9233

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:23 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 18, 3:23 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 AM CDT TUE OCT 18 2011

.DISCUSSION...
TRICKY FORECAST TODAY WITH A MULTITUDE OF CONCERNS INCLUDING
TIMING OF PRECIP...TEMPERATURES...WINDS AND FIRE WEATHER THREAT.

FRONTAL POSITION AS OF 08Z WAS NEAR A PRX TO TYR LINE AND QUICKLY
ADVANCING SOUTH AND EAST. PREFRONTAL TROUGH AXIS WAS ORIENTED NEAR
A CAMDEN...SHREVEPORT TO COLLEGE STATION LINE. AS FAR AS TIMING OF
PRECIP...THE BACK EDGE OF THE CONVECTION CURRENTLY ACROSS
SOUTHEAST OKLAHOMA AND JUST NOW EXITING OUR EXTREME WESTERN ZONES
IN NORTHEAST TEXAS. GIVEN THE FACT THAT OUR FORECAST PACKAGE GOES
OUT AT 4 AM BUT FOR VERIFICATION PURPOSES...DOES NOT BEGIN UNTIL
12Z...WILL CLEAR THE PRECIP OUT OF AREAS NORTH AND WEST OF A LINE
FROM HOPE ARKANSAS...TO NEAR MARSHALL AND ALTO TEXAS. WILL KEEP A
BUFFER OF CHANCE POPS EAST OF THIS LINE ACROSS DEEP EAST TEXAS...
MOST OF NW LA AND SOUTHERN ARKANSAS EVEN THOUGH BY VERIFICATION
TIME (12Z)...THE BACK EDGE OF PRECIPITATION SHOULD BE NEAR A
NATCHITOCHES LA...EL DORADO AR LINE. ACROSS OUR EXTREME EASTERN
ZONES...WILL KEEP A 3 HR WINDOW OF LIKELY POPS BUT ALL
PRECIPITATION SHOULD BE PRETTY MUCH THROUGH OUR REGION AFTER 15Z.
CONCERNING SEVERITY OF THE CONVECTION...LAPSE RATES REMAIN RATHER
HIGH IN THE 700-500MB LAYER...SUGGESTING THAT A LARGE
HAIL/DAMAGING WIND THREAT CANNOT BE RULED OUT WITH ANY ISOLATED
ACTIVITY BUT WILL NOT MAKE THAT MENTION IN THE ZONES ATTM WITH THE
KEY WORDS BEING A VERY ISOLATED THREAT.

SFC ANALYSIS AT 08Z SHOWING A VERY STRONG PRESSURE GRADIENT ACROSS
OK INTO N TX WITH PRESSURE GRADIENT GUSTS APPROACHING 30-35KTS.
LAKE WIND ADVISORY WAS ISSUED BY THE EVENING SHIFT LAST NIGHT AND
THIS LOOKS GOOD THROUGHOUT THE DAY. THE CLEARING LINE IS CURRENTLY
APPROACHING THE DFW METROPLEX AND WE SHOULD SEE THIS WORKING ITS
WAY INTO OUR WESTERN ZONES IF NOT BY LATE MORNING...THEN CERTAINLY
BY AFTERNOON.

CONCERNING TEMPERATURES...WITH OUR WESTERN ZONES EXPECTED TO SEE
SOME SUN LATER TODAY...TEMPERATURES SHOULD REBOUND SLIGHTLY BUT
HIGHS ACROSS OUR EASTERN ZONES WILL LIKELY MAX OUT THIS MORNING
AND SLOWLY FALL OR STAY STEADY THROUGHOUT THE DAY GIVEN THE FACT
THAT THE CLOUDS SHOULD STAY IN.

FINALLY...AND PERHAPS MOST IMPORTANTLY...THE FIRE DANGER THREAT
WILL LIKELY INCREASE TODAY ACROSS OUR WESTERN ZONES GIVEN THE
STRONG PRESSURE GRADIENT WINDS ALONG WITH CLEARING SKIES.
DEWPOINTS BY THIS AFTERNOON WILL LIKELY FALL INTO THE 30S WITH MIN
RH VALUES AROUND 30% AS WELL ACROSS THE CURRENT FIRE WEATHER WATCH
AREA OF NORTHEAST TEXAS AND MCCURTAIN COUNTY IN SOUTHEAST
OKLAHOMA. STP VALUES PER WSR 88D SHOWING THAT RAINFALL AMOUNTS OF
ONE QUARTER TO ONE HALF INCH HAVE BEEN PRETTY WIDESPREAD NORTH OF
THE I-20 CORRIDOR OF NORTHEAST TEXAS...INCLUDING THE TYLER AREA
AND VICINITY...AS WELL AS ACROSS MCCURTAIN COUNTY. THE SUSTAINED
NATURE OF THE PRESSURE GRADIENT WINDS AND CLEARING SKIES SHOULD
ALLOW FOR SOME DRYING OF FUELS ACROSS OUR WESTERN ZONES LATER
TODAY AND WHILE THE WIND CRITERIA FOR AN UPGRADE TO RED FLAG
WARNING CONDITIONS WILL CERTAINLY BE MET...THE RH VALUES NEEDED
FOR AN UPGRADE WILL LIKELY FALL JUST SHORT OF CRITERIA. FOR THIS
REASON...WE HAVE DECIDED TO KEEP THE FIRE WEATHER WATCH IN PLACE
AND IF THE DAY SHIFT SEES THAT AN UPGRADE IS NECESSARY...THEN THEY
CAN MAKE THAT CALL. FOR FURTHER DETAILS...SEE THE FIRE WEATHER
PORTION OF THE DISCUSSION BELOW.

WINDS WILL DECOUPLE QUICKLY THIS EVENING BUT WILL NOT GO CALM.
THUS...FEEL LIKE THE COLDEST NIGHT WILL BE WEDNESDAY NIGHT INTO
THE PREDAWN HOURS THURSDAY MORNING AS THE SFC RIDGE MOVES INTO NE
TX AND EASTERN OKLAHOMA. COULD SEE TEMPERATURES DROP TO NEAR OR
JUST BELOW FREEZING ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS WITH PERHAPS OUR FIRST FREEZE WARNING OF THE
SEASON BECOMING NECESSARY WEDNESDAY NIGHT IN OUR NORTHERN ZONES.
PATCHY FROST WILL BE POSSIBLE ELSEWHERE...ESPECIALLY INTO PORTIONS
OF NE TX AND NW LA.

FOR THE EXTENDED...BOTH THE GFS AND ECMWF ARE IN BETTER AGREEMENT
NOW CONCERNING ANOTHER SHORTWAVE THAT MOVES INTO THE SOUTHERN PLAINS/
LOWER MISS VALLEY LATE SATURDAY INTO SUNDAY. TIMING IS JUST A LITTLE
SLOWER WITH THE GFS SO TRIED TO BALANCE THE TWO PROGS FOR THE WEEKEND
FORECAST.

PRELIMS TO FOLLOW...13.

&&

.AVIATION...
COMPLEX FCST FOR THE 12Z TAF PERIOD. STRONG...FAST-MOVING COLD FRONT
WILL MOVE ACROSS THE FOUR STATE REGION AND IS EXPECTED TO BE NEAR A
KBLR-KSHV-KLFK LINE BY 18/12Z. FRONT WILL MAKE QUICK PROGRESS EWD
AND SHOULD CLEAR THE REMAINDER OF THE AREA BY 18/18Z. AHEAD OF THE
FRONT...A LINE OF SHWRS AND TSTMS WILL ALSO MOVE QUICKLY EAST.
STRONGEST CONVECTION WILL LIKELY BE SOUTH OF THE I-20 CORRIDOR AND
KLFK MAY JUST CATCH THE TAIL END OF THE LINE. GUSTY WINDS AND MVFR
OR LOWER CIGS/VSBYS WILL ALSO BE POSSIBLE WITH THE CONVECTION. TEMPO
GROUPS WILL BE NEEDED UNTIL THE FRONT PASSES.

PRECIP WILL END BEHIND THE FRONT. HOWEVER...VERY STRONG NWLY WINDS
ARE EXPECTED IN ITS WAKE. SUSTAINED WINDS OF 15 TO 20 KTS WITH GUSTS
BETWEEN 20 AND 30 KTS ARE LIKELY. CANNOT RULE OUT THE POSSIBILITY OF
A FEW GUSTS ABOVE 30 KTS ESPECIALLY ACROSS NE TX...AS SOME OF THESE
STRONGER GUSTS HAVE BEEN OCCURRING ACROSS N TX AND OK. WINDS SHOULD
QUICKLY DIMINISH TO AROUND 10 KTS AFTER 19/00Z AS THE ATMOSPHERE
DECOUPLES. ANY MVFR CONDITIONS SHOULD QUICKLY IMPROVE TO VFR BEHIND
THE FRONT AND SKIES WILL GRADUALLY CLEAR AS THE CONVECTION MOVES
EAST AND VERY DRY AIR FILTERS INTO THE AREA. /09/

&&

.FIRE WEATHER...
STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED AS A COLD FRONT MOVES
ACROSS THE REGION TUESDAY. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH
WITH GUSTS BETWEEN 30 AND 35 MPH ARE LIKELY ACROSS MOST OF THE AREA.
SHOWERS AND THUNDERSTORMS WILL PROVIDE MUCH NEEDED RAINFALL.
HOWEVER...THE COMBINATION OF COLD AND DRY AIR BEHIND THE FRONT AND
THE STRONG WINDS MAY LEAD TO FUELS QUICKLY DRYING FROM ANY RAINFALL
THAT WAS RECEIVED EARLY TUESDAY MORNING. DUE TO THESE FACTORS AND
THE EXCEPTION DROUGHT CONDITIONS ACROSS EAST TEXAS AND SOUTHEAST
OKLAHOMA...THE FIRE WEATHER WATCH WILL CONTINUE THROUGH TUESDAY
EVENING. THE POSSIBILITY FOR RED FLAG CONDITIONS APPEAR TO INCREASE
ON WEDNESDAY AS STRONG AND GUSTY WINDS RETURN AND MINIMUM RH VALUES
FALL BETWEEN 20 AND 25 PERCENT. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  43  68  38  69 /  30   0   0   0   0
MLU  69  43  67  36  66 /  60   0   0   0   0
DEQ  67  37  65  31  65 /  10   0   0   0   0
TXK  67  40  65  36  65 /  10   0   0   0   0
ELD  64  39  64  33  65 /  30   0   0   0   0
TYR  68  43  68  38  70 /  10   0   0   0   0
GGG  68  42  68  36  69 /  10   0   0   0   0
LFK  70  43  70  38  73 /  30   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ061-071>073.

     LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059-060-070.

LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

     FIRE WEATHER WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: TXZ149>153-165>167.

     LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138.

     FIRE WEATHER WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

13/09
Hazardous weather outlook, Oct 18, 3:56 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT TUE OCT 18 2011

OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-181800-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
356 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
WITH RAIN MOVING OUT EARLY THIS MORNING BEHIND A STRONG COLD
FRONT...NORTHWEST WINDS WILL INCREASE TODAY...WITH SUSTAINED
WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL LIKELY APPROACH 35 MPH
AT TIMES TODAY AS WELL. THERE WILL BE AN ELEVATED FIRE WEATHER
THREAT TODAY GIVEN THE STRONG NORTHWEST WINDS AND CLEARING SKIES
THIS AFTERNOON. NORTHWEST WINDS WILL BEGIN TO TAPER OFF THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY
WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET
TO NEAR THE FREEZING MARK ACROSS MAINLY SOUTHEAST OKLAHOMA. ELSEWHERE...
PATCHY FROST WILL BE POSSIBLE ACROSS THE REMAINDER OF NORTHEAST
TEXAS LATE WEDNESDAY NIGHT INTO THE PREDAWN HOURS THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-181800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
RED RIVER-BIENVILLE-SABINE LA-
356 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
WITH RAIN MOVING OUT EARLY THIS MORNING BEHIND A STRONG COLD
FRONT...NORTHWEST WINDS WILL INCREASE TODAY...WITH SUSTAINED
WINDS OF 15 TO 25 EXPECTED. WIND GUSTS WILL LIKELY APPROACH 35 MPH
AT TIMES TODAY AS WELL. NORTHWEST WINDS WILL BEGIN TO TAPER OFF
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY
WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET
TO NEAR THE FREEZING MARK ACROSS PORTIONS OF SOUTHERN AND
SOUTHWEST ARKANSAS. ELSEWHERE...PATCHY FROST WILL BE POSSIBLE
ACROSS THE REMAINDER OF NORTHEAST TEXAS LATE WEDNESDAY NIGHT INTO
THE PREDAWN HOURS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LAZ005-006-013-014-018>022-181800-
LINCOLN-UNION LA-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-
356 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS...SOME STRONG IN INTENSITY...WILL
BE POSSIBLE EARLY THIS MORNING ALONG AND AHEAD OF A STRONG COLD
FRONT. ISOLATED WIND DAMAGE WILL BE POSSIBLE WITH ANY BOWING
LINE SEGMENTS THAT COULD DEVELOP AHEAD OF THE FRONT. OTHERWISE...
THE THUNDERSTORM ACTIVITY WILL BE EXITING THE REGION THIS MORNING
LEAVING IN ITS WAKE STRONG NORTHWEST WINDS. WINDS WILL INCREASE
TODAY TO NEAR 15 TO 25 MPH...WITH GUSTS APPROACHING 35 MPH. THE WINDS
WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AFTER ANOTHER BREEZY DAY ON WEDNESDAY...WINDS WILL DIMINISH QUICKLY
WEDNESDAY EVENING...ALLOWING OVERNIGHT LOW TEMPERATURES TO PLUMMET.
PATCHY FROST WILL BE POSSIBLE ACROSS THE REGION LATE WEDNESDAY
NIGHT INTO THE PREDAWN HOURS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS MORNING...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

13

In the hours before

Special weather statement, Oct 18, 3:04 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 AM CDT TUE OCT 18 2011

TXZ153-180900-
SHELBY-
304 AM CDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...NEUVILLE...PATROON...SHELBYVILLE AND TIMPSON...

AT 301 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF TIMPSON...OR 13
MILES WEST OF CENTER...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06
Local storm report, Oct 18, 3:21 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     TSTM WND DMG     6 NNW MOUNT ENTERPRISE  31.99N 94.72W
10/18/2011                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN IN MINDEN TX.

&&

19
Special weather statement, Oct 18, 3:26 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 AM CDT TUE OCT 18 2011

LAZ001-002-010>012-017-TXZ153-166-167-180930-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-SABINE-SAN
AUGUSTINE-SHELBY-
326 AM CDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER...DE SOTO...CADDO...BOSSIER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     CONVERSE...COUSHATTA...LOGANSPORT...MANSFIELD...RINGGOLD...
     SHREVEPORT...STONEWALL...ZWOLLE...BLAND LAKE...GENEVA...
     NEUVILLE...PATROON...ROSEVINE...SAN AUGUSTINE AND SHELBYVILLE...

AT 322 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHREVEPORT
TO 6 MILES SOUTHWEST OF STONEWALL TO 6 MILES SOUTHEAST OF LOGANSPORT
TO NEUVILLE TO WODEN...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

06
Local storm report, Oct 18, 3:54 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     13 SW CARTHAGE          32.02N 94.49W
10/18/2011                   PANOLA             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN NEAR THE INTERSECTION OF FM 1971 AND
            FM 999.

&&

19
Local storm report, Oct 18, 4:41 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     4 NW HALL SUMMIT        32.22N 93.35W
10/18/2011                   RED RIVER          LA   LAW ENFORCEMENT

            TREE DOWN ON SPRINGHILL CHURCH ROAD.

&&

19
Local storm report, Oct 18, 4:43 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 AM CDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     DOYLINE                 32.52N 93.42W
10/18/2011                   WEBSTER            LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON HWY 163.

&&

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:45 PM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more23 hr
Oct 18, 4:09 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Natchitoches, Red River, Webster51 min
Oct 18, 4:24 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine51 min
Oct 18, 2:08 PM CDTRed Flag WarningSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more29 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.